Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Hemoglobin down. Had numerous colonoscopy and endoscopy. Stools were Black and tary and vomiting coffee grinds. What dose it indicate ?

I have been admitted to the hospital 4x since the end of November with a GI Bleed. My hemaglobin went down to 5.
I have had numerous colonoscopy and endoscopy to find out what is wrong, But all of the test comes back normal except for the hemaglobin. My stools were Black and tary and was vomiting coffee grinds. Help me, this has been going on too long and no one can tell me why. I have stayed away from any type of asprin.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
This sounds like upper gastrointestinal bleeding which usually occurs in stomachsuch as ulcers and erosions but can be found in duodenum too. SOmetimes it is hard to evaluate the acurrate bleeding location because it can bleed for short time and then it is not visible. ALso you should consider some other cause of anaemia. The best approach is to take iron supplements and blood transfusion if neccessary and repeat endoscopic tests if anaemia persist. ALso check your clotting factors and haematological findings to see is there any clotting abnormality. WIsh you good health.
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor